I have been suffering from acne on my face for the last few months and today, for a sinus headache, I took benadryl severe allergy and sinus. Within 30 minutes my face seems to have calmed down, become less red and considerably less bumpy. Why is that? Does this suggest that I might have an allergy causing the acne?
Firstly, it is not certain that you are really experiencing acne. If you do have acne, it can not be caused by an allergy. Acne is a skin disorder due to disturbed follicle keratinisation and excessive production of sebum (seborrhea). Male hormones and an infection of the bacterium Propionbacterium acne provoke the development of acne. Acne can be present at the same time as a skin allergy, but acne is not primarily caused by allergy. You may consult a dermatologist for further diagnostics and answers to your question.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our General Q and A , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.